advertisement
Question
Posted by: Carol | 2011-01-17

bloated

Hi there

im 49, small boned and my ideal weight should be around 55kg , 3 yrs ago I was diagnosed biplolar and went onto epilem .. but my weight has ballooned especially around my tummy , but I also get very bloated . ( im about 10kg overweight)

I have been trying to figure out what is causing this , and to get my weight down , and in the last two weeks have completly changed my eating habits .. thinking the bloating might be caused by wheat I have gone over to rye bread and cut out flour.

BUT tonight i cooked a pork belly .. and had too much , instead of halfa portion of meat (i had other protein today) I just simply ate too much .... now im wondering !! is fat causing the bloating ?? its the first time I have had fatty meat in two weeks ....
and i am bloated ?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear Carol
Many medications such as antidepressants or anti-epileptic medicines can potentially cause either weightloss or weight gain depending on the reaction of the individual patient. I would recommend that you ask your prescribing doctor to examine you to find out what is causing your bloating. Bloating can be caused by such a wide variety of conditions that we need a diagnosis to find out which condition (irritable bowel syndrome (IBS), ulcers, gastric reflux, enzyme deficiencies, food allergies or sensitivities, etc) is responsible so that you can obtain the correct treatment. Once you have a diagnosis please also consult a registered dietitian (visit the Association for Dietetics in SA Website at: www.adsa.org.za and click on "Find a Dietitian" to find a dietitian in your area). The dietitian will assist you with a diet to control whatever condition is causing the bloating and also help you to lose weight.
I do hope you will soon be feeling better.
Best regards
DietDoc

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: DietDoc | 2011-01-18

Dear Carol
Many medications such as antidepressants or anti-epileptic medicines can potentially cause either weightloss or weight gain depending on the reaction of the individual patient. I would recommend that you ask your prescribing doctor to examine you to find out what is causing your bloating. Bloating can be caused by such a wide variety of conditions that we need a diagnosis to find out which condition (irritable bowel syndrome (IBS), ulcers, gastric reflux, enzyme deficiencies, food allergies or sensitivities, etc) is responsible so that you can obtain the correct treatment. Once you have a diagnosis please also consult a registered dietitian (visit the Association for Dietetics in SA Website at: www.adsa.org.za and click on "Find a Dietitian" to find a dietitian in your area). The dietitian will assist you with a diet to control whatever condition is causing the bloating and also help you to lose weight.
I do hope you will soon be feeling better.
Best regards
DietDoc

Reply to DietDoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement